MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10035
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during cori tka procedure while burring all under exposure mode on the tibia in an xr case, surgeon complained that the bur "skipped" into the finished femoral condyle, taking out a chunk of bone.It is unknown how the issue was resolved and if surgery was somehow delayed.
 
Additional Manufacturer Narrative
H11: d1, d4, h5, h8: corrected information.
 
Additional Manufacturer Narrative
The real intelligence robotic drill, part number rob10013, serial unknown and used for treatment, was not returned for evaluation.A relationship between the reported event and the device could not be established.A visual/functional inspection cannot be completed as no device was returned for evaluation.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation, or field service report.A complaint history review for similar reported/confirmed complaints has identified prior events.While the reported problem was not confirmed during evaluation, the most probable contributing factor(s) to the reported problem is improper method of burring implant region due to lack of familiarity/insufficient experience/training with the cori drill.The cori surgical technique manual (500230) provides a "warnings" section under "removing bone during tka" section that claims "cori application only tracks operative bone.Avoid contact to ligaments, tendons, and bone that are not intended to be cut".Per the clinical evaluation, review of the field report revealed no patient impact or injury and no interventions performed due to the reported event.Based on the information provided, the definitive root cause of the reported event could not be concluded; however, the cori with the ri drill provides 2x cutting volumes and >20% faster resection over the navio, therefore the increased burring/milling ability could not be ruled out as a potential contributing factor to the reported event.The patient impact beyond the reported ¿taking out a chunk of bone¿ could not be determined, although reportedly, the femoral component was successfully cemented/implanted.No further medical assessment can be rendered at this time.This failure is an identified failure mode within the risk assessment released during the timeframe of the incident.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned or provided at a future date, this evaluation will be reopened for investigation.B5: update summary d10: add concomitants.G1: address updated.H6: update codes.
 
Event or Problem Description
It was reported that during cori tka procedure while burring all under exposure mode on the tibia in an xr case, surgeon complained that the bur "skipped" into the finished femoral condyle, taking out a chunk of bone.The surgeon did not note if this caused injury, or if it was outside the chamfer cut.The femur implant was successfully cemented.

Brand Name
REAL INTELLIGENCE ROBOTIC DRILL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key10835420
Report Number3010266064-2020-01992
Device Sequence Number4141631
Product Code OLO
UDI-Device Identifier00885556757505
UDI-Public00885556757505
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10035
Device Catalogue NumberROB10013
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
10/08/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date11/19/2020
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORI ROBOTICS USA/(B)(6).
Outcome Attributed to Adverse Event Other;